Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Duluth, MN

June 7, 2007Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2007, 2:58 PM CDT for Koochiching County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 2:58 PM CDT (19:58 UTC)
Expired
Jun 7, 2007, 3:45 PM CDT
In force
47 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Koochiching County, MN

The radar

The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:11 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 7, 1:48 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT THU JUN 7 2007

.DISCUSSION...WILL BE SHORT WITH ONGOING SEVERE WEATHER. SEVERE
THREAT WILL CONTINUE THROUGH THE EVENING CHANGING OVER TO SHRA
AFTER COLD FROPA TONIGHT. SYSTEM LIFTS NE INTO CANADA BY 12Z
FRIDAY. BRIEF BREAK FRIDAY THEN ZONAL FLOW ESTABLISHES. FAST
MOVING SHORT WAVES WILL AFFECT THE AREA THROUGH SUNDAY NIGHT. SW
FLOW RETURNS ON MONDAY AS ANOTHER LONG WAVE TROF CLOSES OFF BY
WEDNESDAY WITH PERIODIC CHANCES OF -TSRA.

&&

.AVIATION...STRONG COLD FRONT WITH SCTD MVFR CONDITIONS AHEAD OF
IT WITHIN CONVECTIVE LINES. WINDSHIFT WILL USHER IN A 9-12 HR
PERIOD OF IFR/LIFR CONDITIONS WITH LIGHT RAIN.BRISK NW WINDS
BEHIND FRONT..WITH GUSTS NEAR 20MPH EXPECTED THROUGH 12Z MOST
LOCATIONS.

&&

POINT TEMPS/POPS...
DLH  47  68  48  77 /  60  10  10  10
INL  47  67  48  77 /  60  10  20  20
BRD  48  69  49  79 /  40  10  10  10
HYR  52  67  47  79 /  60  10  10  10
ASX  53  67  48  77 /  60  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LSZ121-LSZ144-
     LSZ145-LSZ146-LSZ147-LSZ148.

GSF/CANNON
Hazardous weather outlook, Jun 7, 7:46 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
746 AM CDT THU JUN 7 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
746 AM CDT THU JUN 7 2007

...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED
SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA
AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE
RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE
FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS
SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS
AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF
THE AREA BY LATE EVENING.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL
DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST
WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS
FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND
FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE
LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE
EVENING.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:08 AM CDTSevere Thunderstorm WarningDLHSaint Louis52 min
Jun 7, 5:52 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis23 min
Jun 7, 6:13 AM CDTSevere Thunderstorm WarningDLHSaint Louis32 min
Jun 7, 6:43 AM CDTSevere Thunderstorm WarningDLHCook, Lake41 min
Jun 7, 12:31 PM CDTSevere Thunderstorm WarningDLHKoochiching44 min
Jun 7, 2:37 PM CDTSpecial Marine WarningDLH41 min
Jun 7, 3:05 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis25 min
Jun 7, 3:08 PM CDTSevere Thunderstorm WarningDLHLake22 min
Jun 7, 3:21 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis24 min
Jun 7, 3:25 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis20 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningDLHCarlton, Lake, Saint Louis33 min
Jun 7, 3:54 PM CDTTornado WarningDLHItasca, Koochiching36 min
Jun 7, 4:16 PM CDTSevere Thunderstorm WarningDLHLake29 min
Jun 7, 4:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
Jun 7, 4:48 PM CDTSpecial Marine WarningDLH57 min
Jun 7, 4:59 PM CDTSevere Thunderstorm WarningDLHCook, Lake61 min
Jun 7, 5:02 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis28 min
Jun 7, 5:18 PM CDTSpecial Marine WarningDLH27 min
Jun 7, 5:27 PM CDTSevere Thunderstorm WarningDLHSaint Louis33 min
Jun 7, 5:34 PM CDTSpecial Marine WarningDLH56 min
Jun 7, 5:47 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Itasca, Pine, Saint Louis28 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:04 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis56 min
Jun 7, 6:12 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis22 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:29 PM CDTSpecial Marine WarningDLH61 min
Jun 7, 3:41 AM CDTWind AdvisoryDLHAshland, Bayfield, Burnett, Douglas, Iron, Price and 2 more10 hr
Jun 7, 1:52 PM CDTTornado WarningDLHPrice, Sawyer53 min
Jun 7, 2:36 PM CDTSevere Thunderstorm WarningDLHDouglas24 min
Jun 7, 2:40 PM CDTTornado WarningDLHAshland, Iron, Price49 min
Jun 7, 4:57 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield48 min
Jun 7, 5:46 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield16 min
Jun 7, 6:55 PM CDTSevere Thunderstorm WarningDLHBayfield, Sawyer, Washburn35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.